Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 99, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2003, 3:52 PM CDT for Iberville Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 2, 2003, 4:45 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Iberville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2019 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 022052 SVRNEW LAC047-022145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 PM CDT MON JUN 2 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IBERVILLE PARISH IN SOUTHEAST LOUISIANA * UNTIL 445 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF RAMAH...MOVING NORTHEAST AT 5 MPH. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3030 9160 3049 9165 3049 9147 3038 9136 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:45 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 2, 2:45 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT MON JUN 2 2003 THE SURFACE LOW WAS OVER NORTHEASTERN OKLAHOMA/SOUTHWESTERN MISSOURI WITH A COLD FRONT INTO TEXAS THIS AFTERNOON. STORMS WERE DEVELOPING AHEAD OF THIS FEATURE FROM WESTERN TENNESSEE THROUGH CENTRAL TEXAS. ALOFT THERE WAS A SHORTWAVE EXTENDING FROM SOUTHWESTERN MISSOURI INTO NORTH-CENTRAL TEXAS. THE MODELS HAVE BECOME MORE SIMILAR IN BRINGING THE COLD FRONT THROUGH OUR CWA TUESDAY NIGHT...ALTHOUGH THE GFS APPEARS TO BE A LITTLE FASTER. BOTH ALSO HINT AT A SECONDARY LOW FORMING ALONG THE FRONT NEAR THE LOUISIANA/MISSISSIPPI COAST. PRECIP WATER VALUES ARE FORECAST TO BE OVER 2 INCHES TONIGHT. AS THE SHORTWAVE APPROACHES LATER TONIGHT STORMS SHOULD DEVELOP/MOVE INTO THE CWA. BEHIND THE FRONT CHANCES OF PRECIP SHOULD DIMINISH TUESDAY EVENING THROUGH THURSDAY. SOUTHERLY FLOW WILL RETURN BY THURSDAY. THE GFS SHOWS A SERIES OF SHORTWAVES MOVING THROUGH THE AREA THIS WEEKEND...INCREASING CHANCES FOR THUNDERSTORMS. MCB 73/87/66/87 5412 BTR 74/88/69/89 5412 MSY 75/88/72/88 5512 GPT 76/86/72/86 4522 .NEW...NONE LA...NONE. MS...NONE. 25
Hazardous weather outlook, Jun 2, 10:30 AM CDT, 5 hours 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A DISTURBANCE ALOFT MOVES SOUTHEAST INTO THE LOWER MISSISSIPPI VALLEY AND ENCOUNTERS INCREASING MOISTURE AND INSTABILITY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAINS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME WILL BE POSSIBLE MAINLY OVER SOUTHWESTERN MISSISSIPPI AND PORTIONS OF EAST CENTRAL LOUISIANA MAINLY LATE AFTERNOON AND TONIGHT. STRONG GUSTY WINDS TO 40 MPH WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING AND AFTERNOON AS THE DISTURBANCE ALOFT PASSES THROUGH THE LOWER MISSISSIPPI VALLEY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWESTERN MISSISSIPPI AND PORTIONS OF EAST CENTRAL LOUISIANA THIS WEEKEND AS ANOTHER STRONG DISTURBANCE ALOFT AND AN ASSOCIATED COLD FRONT MOVES EASTWARD INTO THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 25
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:26 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.